Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 186, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 2, 2002, 10:12 PM CDT for Antelope County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 10:12 PM CDT (03:12 UTC)
- Expired
- Jul 2, 2002, 11:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2655 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:30 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 2, 6:30 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 630 PM CDT TUE JUL 2 2002 ZFP UPDATED FOR LATEST THINKING. TSTMS CONTINUE TO DEVELOP OVER NCNTRL NE/SCNTRL SD NEAR FNTL BOUNDARY. CORFIDI VECTORS AND THE LATEST RUC OUTPUT SUGGEST SOME OF THESE STORMS MAY HOLD TOGETHER AND COULD AFFECT NWRN PART OF NERN NE OVERNIGHT AS FNT TRIES TO MOVE TOWARD FAR NWRN ZONES. ALSO CHANGED FAR SERN NE/SWRN IA TO INCLUDE SLGT CHANCE OF PCPN ALL NIGHT. MILLER 145 PM CDT TUE JUL 2 2002 FORECAST CHALLENGES -- PRECIPITATION CHANCES THE NEXT COUPLE OF DAYS. SYNOPSIS -- AT 18Z, THE PRIMARY SYNOPTIC FRONT EXTENDED FROM CNTRL MN SWWD TO A WEAK SURFACE LOW OVER S-CNTRL SD AND THEN INTO NERN CO. A WEDGE OF HIGHER LOW-LEVEL MOISTURE EXTENDED FROM OKC-OMA-MSP THIS MORNING (SEEN ON THE 850 MB ANALYSIS) AND IS RESPONSIBLE FOR THE LINGERING CEILINGS OVER THE AREA THIS AFTERNOON. ALOFT, CURRENT MOISTURE CHANNEL IMAGERY DEPICTS A PESKY CIRCULATION OVER CNTRL KS. THIS FEATURE HAS MANAGED TO PULL IMPRESSIVE AMOUNTS OF MOISTURE NWD INTO ITS LOCAL VICINITY AS MORNING PRECIPITABLE WATER PLOTS SHOWED AN AXIS OF > 1.75 FROM FTW NWD THROUGH TOP. FORECAST -- IN THE SHORT TERM, THE MOVEMENT OF THE SYNOPTIC FRONT TO OUR N AND THE MID-LEVEL CIRCULATION TO OUR S ARE THE PRIMARY CONCERNS. BOTH THE ETA AND AVN BUILD A RIGDE OF HIGH PRESSURE EWD ACROSS THE NRN PLAINS TONIGHT, EFFECTIVELY ALLOWING THE FRONTAL BOUNDARY TO SAG SWD AND INTO OUR FAR NRN CWA BY 03/12Z. THE CURRENT FORECAST HAS SLIGHT CHANCE POPS GOING THERE, WHICH LOOKS FINE. REGARDING THE KS CIRCULATION, BOTH THE ETA AND AVN SLOWLY PROGRESS THE PRIMARY VORTICITY AXIS SWWD OVERNIGHT. THIS FEATURE HAS BEEN ACTIVE THE LAST TWO NIGHTS, WITH ISOLATED-SCATTERED SHRA AND TSRA DEVELOPING ALONG IT. SO, WE ARE EXPECTING A SIMILAR SCENARIO OVERNIGHT, BUT TO THE S OF OUR AREA. ON WEDNESDAY, THE PRIMARY FOCUS FOR ANY CONVECTIVE DEVELOPMENT WILL BE ALONG THE STALLED BOUNDARY ACROSS OUR NRN COUNTIES. ALTHOUGH THE SURFACE CONVERGENCE WILL NOT BE THAT STRONG WITH NO SYNOPTIC-SCALE SUPPORT, THE CURRENT FORECAST ONLY HAS SLIGHT CHANCE POPS GOING, WHICH IS REASONABLE. WEDNESDAY NIGHT/THURSDAY A DEEPENING MID-LEVEL SYSTEM OVER THE PACIFIC NW WILL INDUCE SURFACE CYCLOGENESIS OVER ERN MT. THIS WILL EFFECTIVELY PULL THE STALLED BOUNDARY NWD AS A WARM FRONT. TO OUR SW, A MID LEVEL LOW WILL BEGIN TO CONSOLIDATE OVER THE TX PNHDL AS THE KS CIRCULATION/SHEAR AXIS MERGES WITH A WEAK DISTURBANCE MOVING ACROSS THE SRN ROCKIES. ALTHOUGH WE WILL CONTINUE TO SEE SUFFICIENT AMOUNTS OF MOISTURE IN PLACE, FORCING WILL REMAIN NEGLIGIBLE AND WE WILL MAINTAIN A DRY FORECAST. IN THE EXTENDED, BOTH THE AVN AND ECMWF AGREE ON THE WWD DEVELOPMENT OF AN EXPANSIVE MID LEVEL RIDGE, TO BECOME ANCHORED OVER THE CNTRL ROCKIES BY THE END OF THE FORECAST. THE AVN, ECMWF AND 84-HR ETA EXTENSION ALL AGREE THAT THE DEVELOPING LOW OVER THE TX PNHDL WILL GET CAUGHT IN THE ANTICYCLONIC CIRCULATION ALOFT, ALLOWING IT TO SLOWLY TRANSLATE NEWD THRU KS AND NEB ON FRIDAY. THE CURRENT FORECAST HAS SLIGHT CHANCE POPS AT THIS TIME, SO WE WILL LEAVE AS IS. THEREAFTER, IMPRESSIVE HEIGHTS ARE FORECAST OVER THE WRN HALF OF NEB BY SUNDAY (600 DECAMETERS), WITH THE AVN INDICATING THE POSSIBILITY OF A WEAK SHORTWAVE OR TWO MOVING DOWN THE BACKSIDE OF THIS FEATURE INTO THE MO RIVER VALLEY ON MONDAY/TUESDAY. AT THIS TIME, THE SIGNIFICANT MID-LEVEL HEIGHTS ARGUE AGAINST ADDING A CHANCE OF PRECIPITATION TO THE FORECAST. MEAD .OMA...NONE. MILLER
In the hours before
Special weather statement, Jul 2, 5:00 PM CDT, 5 hours 12 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT TUE JUL 2 2002 STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED ACROSS EASTERN NEBRASKA OR SOUTHWEST IOWA THROUGH TONIGHT. ALTHOUGH A FEW THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA TONIGHT AND WEDNESDAY...SEVERE WEATHER IS NOT EXPECTED. A FRONTAL BOUNDARY EXTENDING FROM CENTRAL MINNESOTA INTO NORTHEAST COLORADO SHOULD MOVE SLOWLY SOUTHEAST. ALTHOUGH THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG THIS FRONT TONIGHT AND WEDNESDAY IN NORTHEAST NEBRASKA...WEAK WIND SHEAR SHOULD PREVENT ANY STORMS FROM BECOMING SEVERE. OTHER THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...IN THE VICINITY OF AN UPPER AIR DISTURBANCE OVER KANSAS. WIND SHEAR WILL BE QUITE WEAK HERE AS WELL...AND SEVERE WEATHER IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MILLER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.